Alert archive / Florida / Wind Chill Advisories in 2006

Wind Chill Advisory 3, NWS Melbourne, FL

November 20, 20064 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Nov 20, 2006, 8:58 PM EST for 4 counties in Florida. It took effect at Nov 21, 2006, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2006, 8:58 PM EST (01:58 UTC)
In effect from
Nov 21, 2006, 12:00 AM EST
Expired
Nov 21, 2006, 9:00 AM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 2.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2006-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2006-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMLB 210158
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
858 PM EST MON NOV 20 2006

...VERY COLD AIR SPREADING SOUTH INTO CENTRAL FLORIDA...

.VERY COLD AIR AIR SPREADING SOUTH INTO CENTRAL FLORIDA COMBINED
WITH WINDS AROUND 10 MPH WITH HIGHER GUSTS WILL CREATE UNSEASONABLY
COLD WIND CHILL READINGS FROM METRO ORLANDO NORTHWARD.

FLZ041-044>046-141-144-147-211400-
/O.NEW.KMLB.WC.Y.0003.061121T0500Z-061121T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...DAYTONA BEACH...CLERMONT...TITUSVILLE
858 PM EST MON NOV 20 2006

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
TUESDAY. 

A STRONG LOW PRESSURE CENTER DEVELOPING OFF THE SOUTHEAST US COAST
WILL FUNNEL COLD AIR SOUTH INTO THE STATE. THE COLDER AIR COMBINED
WITH SURFACE WINDS OF AROUND 10 TO NEAR 15 MPH WILL PRODUCE WIND
CHILL VALUES LATE TONIGHT IN THE LOWER TO MID 30S FROM METRO
ORLANDO NORTH TO LAKE AND VOLUSIA COUNTIES AS WELL AS NORTHERN
BREVARD COUNTY. PERSONS VENTURING OUTDOORS LATE TONIGHT AND EARLY
TUESDAY SHOULD DRESS WARMLY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

$$

JP
1 follow-up statement
000 
WWUS42 KMLB 210825
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
325 AM EST TUE NOV 21 2006

...VERY COLD AIR CONTINUES TO SPREAD INTO SOUTH CENTRAL FLORIDA...

.VERY COLD AIR SPREADING SOUTH INTO CENTRAL FLORIDA COMBINED WITH
WINDS AROUND 10 MPH WITH HIGHER GUSTS WILL CREATE UNSEASONABLY
COLD WIND CHILL READINGS FROM METRO ORLANDO NORTHWARD THROUGH MID 
MORNING.

FLZ041-044>046-141-144-147-211400-
/O.CON.KMLB.WC.Y.0003.000000T0000Z-061121T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...DAYTONA BEACH...CLERMONT...TITUSVILLE
325 AM EST TUE NOV 21 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A STRONG LOW PRESSURE CENTER DEVELOPING OFF THE GEORGIA COAST
WILL FUNNEL COLD AIR SOUTH INTO THE STATE. THE COLDER AIR COMBINED
WITH SURFACE WINDS OF AROUND 10 TO NEAR 15 MPH WILL PRODUCE WIND
CHILL VALUES EARLY THIS MORNING IN THE LOWER TO MID 30S FROM METRO
ORLANDO NORTH TO LAKE AND VOLUSIA COUNTIES AS WELL AS NORTHERN
BREVARD COUNTY. PERSONS VENTURING OUTDOORS EARLY THIS MORNING SHOULD
DRESS WARMLY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

TES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Nov 20, 2:20 PM EST, 6 hours 38 minutes earlier.

Area forecast discussion, Nov 20, 2:20 PM EST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EST MON NOV 20 2006

.DISCUSSION...

...GALE CENTER TAKING SHAPE OFFSHORE THE SOUTHEASTERN SEABOARD...

...COLD TEMPERATURES AND WIND CHILLS THROUGH EARLY WEDNESDAY THEN
    SLOWLY WARMING UP FROM THANKSGIVING INTO THE WEEKEND...

TONIGHT/TUESDAY...SHORTWAVE DIGGING THROUGH THE LOWER MISSISSIPPI
VALLEY IS PROGGED TO CUT OFF OVER GEORGIA/NORTH FLORIDA TONIGHT AND
TUESDAY WHILE UPPER RIDGE AXIS MOVES ACROSS THE UPPER MISSISSIPPI
RIVER VALLEY AND UPPER GREAT LAKES. 250MB JET AXIS SLOWLY SHIFTING
DOWN THE PENINSULA RESULTING IN CLEARING SKIES OVER OUR NORTHERN AND
CENTRAL AREAS. BASED ON 12Z UPPER AIR REPORTS...THE 850MB ZERO
DEGREE ISOTHERM WAS LYING ACROSS SOUTHERN AL/GA AND DROPPING SOUTH.
IN THE NORTHERN GULF OF MEXICO...VISIBLE SATELLITE LOOP SHOWS
CLASSIC COLD AIR ADVECTION OVER WARMER WATER WHERE CLOUDS ARE
FORMING SEVERAL MILES OFF THE MAINLAND. VISIBLE SATELLITE LOOP CLOUD
MOTIONS WAS SHOWING WINDS SHIFTING FROM NORTH TO NORTHWEST. BUOYS IN
THE NORTHERN GULF WERE RECORDING 25 TO 30 KNOT WIND GUSTS PAST FEW
HOURS.

LATEST MODEL RUNS HAVE TRENDED A LITTLE FURTHER NORTH WHICH WOULD
RESULT IN MORE OF A WEST NORTHWEST WIND FLOW NEXT 24 HOURS. PRESSURE
GRADIENT OVER THE AREA REALLY TIGHTENS OVERNIGHT AS LOW DEEPENS AND
INTERACTS WITH SPRAWLING HIGH PRESSURE THAT EXTENDS FROM NEW ENGLAND
TO THE OHIO RIVER VALLEY AND INTO NORTHWEST GULF OF MEXICO. VERY
COLD AIR IN THE UPPER LEVELS AS A POOL OF -20 TO -25+ AIR AT 500MB
MOVES OVERHEAD LATE TONIGHT AND TUE. THIS WILL LIMIT ANY PRECIP TO
SHOWERS OVER THE COASTAL WATERS. WILL CONTINUE DRY FORECAST OVER
LAND AND A GENEROUS 20-30 POP OVER THE COASTAL WATERS. ONLY SPOT
THAT MAY APPROACH 30 PERCENT IS THE OFFSHORE WATERS WHERE THE GULF
STREAM IS SUPPLYING MORE MOISTURE IN THE LOWER LAYERS.

COLD TEMPERATURES MORE OF A CONCERN AS 850MB ZERO DEGREE ISOTHERM IS
FORECAST TO DIVE DOWN TO LAKE OKEECHOBEE OVERNIGHT RESULTING IN TUE
MORNING LOWS IN THE UPPER 30S AND LOWER 40S FOR ALL BUT MARTIN AND
SAINT LUCIE COUNTIES WHERE MID 40S LOOK REASONABLE. WINDS INCREASING
TO 10 MPH OR MORE WILL MAKE WIND CHILLS DROP TO THE LOWER 30S
NORTHERN SECTIONS AND INTERIOR TO THE UPPER 30S ALONG THE TREASURE
COAST.

TUE NIGHT-FRI...POWERFUL H50 CUTOFF LOW OVER CTRL FL WILL SLOWLY
BEGIN TO LIFT OFF NEWD INTO THE ATLC AS THE WRN LOBE OF THE POTENT
DOUBLE-BARRELED GALE CENTER TUCKED IN NEAR THE GA/SC COAST SITS
AND SPINS IN PLACE. STRONG NW FLOW WILL BE MAINTAINED BTWN THE
BLOCKING SFC HIGH TO ITS NW-NE AND THE GALE CTR...WITH BREEZY TO
WINDY CONDS EARLY WED. LOCALLY...THIS EVENT SEEMS MORE TYPICAL OF
THE DEC-JAN COLD SNAPS WITH MAX/MIN TEMPS REMAINING ON THE ORDER OF
15F OR SO BELOW NORMAL INTO EARLY WED. TEMPS WED MORNING AREAWIDE
WILL BE A COUPLE DEGREES EITHER SIDE OF 40F WITH WDSPRD WCIS IN
THE M-U30S. THIS MERITS MENTION IN THE ZONES...BUT NOT LOW ENOUGH
FOR A WC ADVISORY.

STILL COOL THANKSGIVING DAY/NIGHT THROUGH FRIDAY BUT SUCCESSIVELY
A LITTLE WARMER EACH DAY AS THE SFC/UPPER LOW VERY SLOWLY DRIFT
OFF TO THE NE...MAINTAINING A WEAKENING NW-N FLOW OVER THE STATE.

SAT-MON...TRAILING SFC HIGH GETS CLOSE ENOUGH TO THE STATE SAT TO
FINALLY DAMPEN THE NW FLOW OF CHILLY AIR AND ALLOW TEMPS TO APPROACH
CLIMO NORMALS...DRIFTING OVER THE STATE SUN AND THEN SPREADING EWD
INTO THE ATLC RESULTING IN LIGHT RETURN FLOW FOR MON. SHOULD BE A
DELIGHTFUL POST-HOLIDAY WEEKEND WITH PLENTY OF SUN AND PLEASANTLY
MILD DAYS AND COOL NIGHTS.

&&

.MARINE...GRADIENT WILL TIGHTEN OVERNIGHT AS THE LOW PRESSURE SYS
OFF GA/SC DEEPENS. SMALL CRAFT ADVISORY WITH STRONG GUSTY WINDS
STARTS TONIGHT AND LASTS THROUGH THURSDAY EVENING. FREQUENT GALE
FORCE GUSTS WILL PROMPT A GALE WARNING LATE OVERNIGHT TO EARLY
EVENING TUESDAY FOR AT LEAST THE NORTHERN COASTAL WATERS. SEAS IN
THE LEE OF LAND WILL BE 3 TO 4 FEET THEN BUILD RAPIDLY BEYOND A FEW
MILES OF SHORE WHERE THE WINDS FINALLY REACH THE SURFACE AND HAVE
SOME FETCH TO WORK ON. CONSENSUS OF GUIDANCE IS THAT THERE WILL BE
AT LEAST A 12 HOUR PERIOD OF SUSTAINED WINDS NR 30KT WITH GALE FORCE
GUSTS...PSBLY LONGER IF THE LOW DAWDLES FAR ENOUGH SOUTH TO MAINTAIN
TIGHT PGRAD WELL INTO TUE NIGHT. HAVE PARED BACK GLW TO SCA BY TUE
EVENING...WITH THE CAVEAT THAT IT MAY WIND UP BEING EXTENDED FARTHER
INTO THE OVERNIGHT PD.

&&

.AVIATION...AREAS OF MVFR CLOUDS AS WIND FLOW BACKS MORE TO THE WEST
AND ADVECTS MARINE STRATOCU FROM THE EASTERN GULF ACROSS THE
PENINSULA.

&&

.FIRE WEATHER...MARGINAL RFW CONDS ONGOING ATTM WITH MOST SITES JUST
BELOW THRESHOLDS FOR WIND/RH COMBO...AND JUST NOT ENOUGH TIME FOR
ANY OF THE SITES TO GO FOR DURATION EITHER. 2PM OB FROM KDAB (33%/
15MPH) CAME IN JUST BELOW CRITERIA...AND MAY SEE ANOTHER SITE OR
TWO REACH SIMILAR VALUES OVER THE NEXT 1-2HR...BUT OVERALL EVENT
IS TOO MARGINAL FOR SHORT FUSED RFW. NEXT TWO DAYS LOOK MARGINAL
RH-WISE WITH VALUES WELL DOWN INTO THE 40S BUT WINDS AOA 15MPH IN
COOL/DRY NW FLOW.

&&

.CLIMATE...RECORD LOWS FOR WEDNESDAY NOVEMBER 22...

                DAYTONA BEACH (KDAB)...37F
                ORLANDO (KMCO).........39F
                MELBOURNE (KMLB).......39F
                VERO BEACH (KVRB)......37F
&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  42  58  39  59 /  20  10  10  10
MCO  41  59  39  62 /  10  10  10  10
MLB  42  61  41  63 /  10  10  10  10
VRB  43  64  41  65 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 .SMALL CRAFT ADVISORY 20-60 NM 10PM TONIGHT - 10AM TUE
 .SMALL CRAFT ADVISORY 0-20NM STARTS 4AM-10AM TUE.
 .GALE WARNING 10AM TO 10PM TUE.
 .SMALL CRAFT ADVISORY 0-60NM 10PM TUE TO 7AM THU.

&&

SHORT TERM...WIMMER
LONG TERM/CLIMATE....CRISTALDI
Hazardous weather outlook, Nov 20, 5:02 AM EST, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
502 AM EST MON NOV 20 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
202215-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
502 AM EST MON NOV 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
NORTHWEST WINDS WILL START TO INCREASE LATE TODAY AS A LOW PRESSURE
CENTER DEVELOPS WELL OFFSHORE. BOATERS VENTURING INTO THE OPEN
ATLANTIC CAN EXPECT INCREASINGLY CHOPPY WIND WAVES.  HAZARDOUS
BOATING CONDITIONS WILL DEVELOP TONIGHT AS WINDS INCREASE TO
AROUND 20 KNOTS.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITIES MAY FALL BELOW 35 PERCENT FOR A FEW HOURS THIS
AFTERNOON...CREATING A VERY LOW...BUT DISCERNIBLE...FIRE WEATHER
THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A LOW PRESSURE CENTER WILL STRENGTHEN OFF THE GEORGIA COAST ON
TUESDAY...THEN MOVE SLOWLY NORTHEASTWARD TO THE MID ATLANTIC COAST
ON FRIDAY. AS A RESULT...VERY STRONG AND GUSTY WINDS ARE FORECAST
TUESDAY WITH HAZARDOUS MARINE CONDITIONS CONTINUING WEDNESDAY AND
POSSIBLY INTO THANKSGIVING DAY AS SEAS WILL BE SLOW TO SUBSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 3:39 AM ESTLake Wind AdvisoryMLBOrange, Seminole, Volusia15 hr
Nov 21, 1:23 PM ESTWind Chill AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia20 hr

Nearby

Wind Chill Advisories in Florida, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.